L-Stafloxin

L-Stafloxin Overdosage

levofloxacin

Manufacturer:

Stellapharm

Distributor:

HK Medical Supplies
/
Health Express
Full Prescribing Info
Overdosage
According to toxicity studies in animals or clinical pharmacology studies performed with supra-therapeutic doses, the most important signs to be expected following acute overdose of levofloxacin are central nervous system symptoms such as confusion, dizziness, impairment of consciousness, and convulsive seizures, increases in QT interval as well as gastro-intestinal reactions such as nausea and mucosal erosions.
CNS effects including confusional state, convulsion, hallucination, and tremor have been observed in post-marketing experience.
In the event of overdose, symptomatic treatment should be implemented. ECG monitoring should be undertaken, because of the possibility of QT interval prolongation. Antacids may be used for protection of gastric mucosa. Haemodialysis, including peritoneal dialysis and CAPD, are not effective in removing levofloxacin from the body. No specific antidote exists.
Exclusive offer for doctors
Register for a MIMS account and receive free medical publications worth $768 a year.
Already a member? Sign in